MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Catalog Number INSC-7-230-S
Medical Device Problem Codes Separation Failure (2547); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an unspecified procedure, the physician used a cook instinct endoscopic hemoclip.It was reported that the clip did not deploy when inside the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use state: "to permanently deploy clip, pull handle spool toward handle thumb ring until clip detaches.Note: if separation of clip is not immediate, gently move catheter back and forth or use other endoscopic maneuvers to separate catheter from clip." the instructions for use include the following precaution: "if clip deployment device is used with endoscope in a torqued or retroflexed position, clip deployment difficulties can occur." prior to distribution, all instinct endoscopic hemoclips are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a biohazard bag (with a micro label) and a clear bag with the front part of a pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.During a visual examination, there was no damage to the catheter or clip noted.The clip opened and closed with some resistance.The device was advanced into a pentax colonoscope (2.8 mm channel) in a simulated lower gi position with the tip in the maximum retroflexed position to simulate a worst-case position.In this endoscope position, the clip required a significant amount of back and forth movement of the device sheath in order to open and close.The clip was closed on two layers of simulated tissue and deployed.Deployment required a significant amount of back and forth movement of the sheath and an excessive amount of pressure had to be applied to the handle spool.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the complaint confirmed the report for clip being unable/difficult to deploy once attached to tissue.During our functional evaluation a significant amount of force and sheath movement was required for the clip to deploy.A definitive cause for this observation could not be determined.The instructions for use state: "to permanently deploy clip, pull handle spool toward handle thumb ring until clip detaches.Note: if separation of clip is not immediate, gently move catheter back and forth or use other endoscopic maneuvers to separate catheter from clip." the instructions for use include the following precaution: "if clip deployment device is used with endoscope in a torqued or retroflexed position, clip deployment difficulties can occur." prior to distribution, all instinct endoscopic hemoclips are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key17512046
Report Number1037905-2023-00382
Device Sequence Number12810360
Product Code PKL
UDI-Device Identifier00827002183438
UDI-Public(01)00827002183438(17)250609(10)W4603961
Combination Product (Y/N)N
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Catalogue NumberINSC-7-230-S
Device Lot NumberW4603961
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS WM-NP2
Patient SexUnknown